Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 424, NWS Atlanta, GA

July 4, 2011Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2011, 3:48 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 3:48 PM EDT (19:48 UTC)
Expired
Jul 4, 2011, 4:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:28 PM EDTHAIL 1Senoia, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS52 KFFC 041948
SVRFFC
GAC077-113-042030-
/O.NEW.KFFC.SV.W.0424.110704T1948Z-110704T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR SENOIA...
  MOVING NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOOLSEY AND BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3328 8470 3343 8445 3337 8439 3334 8438
      3332 8438 3328 8443 3322 8456 3322 8460
TIME...MOT...LOC 1948Z 228DEG 6KT 3328 8459

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 4, 3:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT MON JUL 4 2011

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE AND
INTENSITY AT AFD TIME. HI-RES REFLECTIVITY FORECASTS INDICATE
THAT THIS TREND WILL CONTINUE THROUGH THE EVENING...SO HAVE
INCREASED POPS THROUGH 00Z TONIGHT. MODERATE INSTABILITY REMAINS
ACROSS THE AREA...AVERAGING BETWEEN 2000-3000 J/KG EXCEPT IN
EXTREME SOUTHWEST ZONES WHERE MORNING CONVECTION HELPED TO
LOCALLY STABILIZE THE ATMOSPHERE. WEAK SURFACE TROUGH STRETCHED
ACROSS NORTH GEORGIA IS ALSO HELPING TO PROVIDE FOCUS FOR
CONVECTION. PLENTIFUL MOISTURE AS WELL WITH PRECIPITABLE WATERS
UPWARDS OF 2 INCHES. ALOFT...WEAK TROUGHINESS REMAINS IN PLACE
OVER THE EASTERN UNITED STATES FROM UPPER LOW OVER EASTERN
CANADA...WITH SHORTWAVE STRETCHED DOWN THE OHIO AND MISSISSIPPI
VALLEYS.

SHORTWAVE WILL CONTINUE TO TRANSLATE SOUTHEAST AND PROVIDE
ADDITIONAL LIFT FOR CONTINUED MAINLY PULSE-TYPE CONVECTION
THROUGH THE SHORT-TERM. SOME QUESTION AS TO COVERAGE OF CONVECTION
ON TUESDAY AS SOME HI-RES MODELS SEEM TO WANT TO STABILIZE THE
ATMOSPHERE DUE TO WIDESPREAD CONVECTION TONIGHT. HOWEVER...WITH
NUMEROUS OUTFLOW BOUNDARIES HANGING AROUND TONIGHT AND EARLY
TOMORROW PLUS THE SHORTWAVE ALOFT AND SURFACE WEAKNESS...FEEL THAT
ERRING ON THE SIDE OF HIGHER POPS IS THE WAY TO GO. HAVE HIGH
CHANCE TO LIKELY POPS ESPECIALLY NORTH GEORGIA BOTH DAYS...SLIGHT
CHANCE SOUTH TO SOUTHEAST WHERE UPPER RIDGE STILL REMAINS IN
PLACE. SURFACE WEAKNESS WORKS ITS WAY INTO THE STATE ON WEDNESDAY
WHICH MAY ALLOW FOR A LITTLE MORE ORGANIZATION WITH ADDITIONAL
SEVERE STORMS. MAIN THREATS EACH DAY CONTINUE TO BE
LIGHTNING...GUSTY WINDS AND HAIL...WITH SOME STORMS EXPECTED TO
REACH SEVERE LIMITS. VERY WEAK FLOW ALOFT WILL RESULT IN LITTLE
MOVEMENT TO THE STORMS... WITH THIS AND HIGH PW VALUES SOME AREAS
WILL ALSO EXPERIENCE HEAVY RAIN WITH POSSIBLE LOCALIZED FLOODING.

TEMPS WILL REMAIN ON THE WARM SIDE AND WITH ABUNDANT LOW-LEVEL
MOISTURE IN PLACE WILL CONTINUE TO SEE HEAT INDICES FLIRT WITH THE
100 DEGREE MARK ACROSS THE METRO...AND ABOVE 100 DEGREES ACROSS
PORTIONS OF CENTRAL GEORGIA. MET HAS BEEN OUTPERFORMING MAV SO
LEANED TOWARD BIAS-CORRECT MET VALUES FOR SHORT-TERM TEMPS.

.LONG TERM /THURSDAY THROUGH MONDAY/...

WEAK TROUGHINESS ALOFT REMAINS IN PLACE THROUGH THE REST OF THE
WEEK...SO THE PATTERN OF CONVECTION WILL CONTINUE. BOTH GFS AND
ECMWF WANT TO BEGIN DEVELOPING A LARGE RIDGE ACROSS THE MIDDLE OF
THE COUNTRY OVER THE WEEKEND...THOUGH THE GFS IS FURTHER WEST THAN
THE ECMWF. STILL PLENTY OF MOISTURE ACROSS THE AREA SO EXPECT
SUMMERTIME PULSE CONVECTION TO CONTINUE...BUT SHOULD SEE AN
INCREASE IN TEMPS.

TDP

&&

.AVIATION...
18Z UPDATE...
SHRA/TSRA BEGINNING TO POP UP ACROSS THE STATE. A FEW TAF SITES
HAVE BEEN AFFECTED BUT THEY SHOULD ALL BE IN THE NEXT 2-3 HOURS.
CEILINGS AND VSBYS SHOULD STAY VFR THROUGH THE PERIOD EXCEPT IN
AND AROUND SHRA/TSRA DEVELOPMENT. WINDS WILL CONTINUE OUT OF THE
WEST IN THE 5-10KT RANGE. VARIABLE WINDS WITH VERY STRONG GUST TO
40 OR 50KTS IN AND AROUND THUNDERSTORMS. THE DEVELOPING CONVECTION
SHOULD BE OVER WITH BY 02Z-03Z. EXPECTING MORE OF THE SAME TUESDAY
AFTERNOON AS WELL.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  94  70  93 /  40  50  30  50
ATLANTA         73  91  73  92 /  40  50  40  40
BLAIRSVILLE     65  85  66  84 /  40  60  40  50
CARTERSVILLE    70  91  67  93 /  40  60  40  50
COLUMBUS        73  95  72  94 /  30  40  30  30
GAINESVILLE     72  91  72  90 /  40  60  50  50
MACON           72  95  71  95 /  30  40  30  30
ROME            71  92  69  93 /  40  60  40  50
PEACHTREE CITY  70  92  69  92 /  40  50  30  40
VIDALIA         72  95  74  94 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 9:41 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT MON JUL 4 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051345-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
941 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
INTERACTIONS BETWEEN UPPER LEVEL DISTURBANCES AND A WEAK SURFACE
TROUGH MEANDERING ACROSS NORTH GEORGIA WILL PROVIDE A PLACE FOR
ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP MAINLY THIS
AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE QUARTER SIZE
HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40
MPH. THE BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS
NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
AN AREA OF MID AND UPPER LEVEL HIGH PRESSURE TO THE WEST CONTINUES
TO PROVIDE AN ACTIVE NORTHERLY FLOW PATTERN...WITH WEAK UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION FROM THE NORTH. A
SURFACE TROUGH MEANDERING ACROSS NORTH GEORGIA WILL PROVIDE A
FOCUS FOR THUNDERSTORMS. MARGINALLY FAVORABLE CAPE IN THE HAIL
GROWTH ZONE ALLOWS A CHANCE FOR ISOLATED THUNDERSTORMS TO BECOME
SEVERE PRODUCING QUARTER SIZED OR LARGER HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 4, 3:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT MON JUL 4 2011

GAZ084-097-041945-
318 PM EDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN LAURENS
AND WILKINSON COUNTIES UNTIL 345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS LAURENS AND WILKINSON COUNTIES...INCLUDING
AREAS AROUND MONTROSE...NICKLESVILLE...CHAPPELLS MILL...MCINTYRE...
TOOMSBORO AND IRWINTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3278 8332 3290 8310 3267 8292 3254 8320
TIME...MOT...LOC 1918Z 227DEG 5KT 3271 8317
Special weather statement, Jul 4, 3:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT MON JUL 4 2011

GAZ004>007-041945-
322 PM EDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES UNTIL 345 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CRANDALL TO MILL CREEK...MOVING EAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES THROUGH 345 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CRANDALL...
SUMAC...MILL CREEK...DALTON...DAWNVILLE...ETON...CONASAUGA LAKE...
NORTH GEORGIA SPEEDWAY...RAMHURST...FORT MOUNTAIN STATE PARK...
CHATSWORTH AND TILTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3484 8442 3468 8469 3464 8492 3468 8505
      3472 8506 3472 8517 3476 8515 3479 8502
      3494 8475
TIME...MOT...LOC 1922Z 291DEG 11KT 3486 8473 3475 8492
          3473 8504
Special weather statement, Jul 4, 3:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT MON JUL 4 2011

GAZ052-053-042000-
334 PM EDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN COWETA AND
HEARD COUNTIES UNTIL 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COWETA AND HEARD COUNTIES...INCLUDING AREAS
AROUND WARESVILLE...TEXAS...FROLONA...FRANKLIN...CENTRALHATCHEE...
POWERS CROSSROADS...HANDY...PLANT WANSLEY AND CORINTH. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3344 8496 3344 8494 3346 8492 3346 8490
      3323 8482 3320 8525 3336 8528
TIME...MOT...LOC 1934Z 256DEG 13KT 3331 8514
Special weather statement, Jul 4, 3:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT MON JUL 4 2011

GAZ036>038-048>050-058-059-042015-
339 PM EDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
OGLETHORPE...OCONEE...NEWTON...MORGAN...BUTTS...CLARKE...GREENE AND
JASPER COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDY CROSS TO STEWART...MOVING EAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE...OCONEE...NEWTON...MORGAN...BUTTS...CLARKE...
GREENE AND JASPER COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE SALEM...ROSE HILL...REESE...
FINCHERVILLE...ARNOLDSVILLE...BARNETT SHOALS...FARMINGTON...
APALACHEE...NEWBORN...MANSFIELD...CRAWFORD...MADISON...STEWART...
NORTH ALCOVY AND SANDY CROSS. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3361 8320 3337 8370 3340 8398 3346 8393
      3362 8358 3398 8322 3402 8290 3399 8282
TIME...MOT...LOC 1939Z 270DEG 11KT 3396 8307 3361 8344
          3345 8384
Special weather statement, Jul 4, 3:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT MON JUL 4 2011

GAZ053-054-042015-
343 PM EDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN COWETA AND
FAYETTE COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SENOIA...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COWETA AND FAYETTE COUNTIES...INCLUDING
AREAS AROUND HARALSON...SENOIA...TURIN...STARRS MILL...BROOKS...LAKE
HORTON...FAYETTEVILLE...INMAN AND WOOLSEY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3348 8446 3338 8439 3336 8440 3334 8438
      3332 8438 3326 8444 3325 8451 3322 8451
      3322 8465 3329 8471
TIME...MOT...LOC 1944Z 231DEG 9KT 3331 8454
Special weather statement, Jul 4, 3:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT MON JUL 4 2011

GAZ034-035-045>048-042030-
346 PM EDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WALTON...
ROCKDALE...NEWTON...BARROW...DEKALB AND GWINNETT COUNTIES UNTIL 430
PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BETHLEHEM TO KLONDIKE...MOVING EAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE...NEWTON...BARROW...DEKALB AND GWINNETT
COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE KLONDIKE...PANOLA MOUNTAIN STATE PARK...BIG HAYNES
CREEK PARK...LAKEVIEW ESTATES...WINDSOR...LOGANVILLE...BOLD
SPRINGS...FORT YARGO STATE PARK...WINDER...BETHLEHEM...ROSEBUD...
ARABIA MOUNTAIN...LITHONIA...YOUTH AND NICHOLASVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3402 8375 3389 8363 3384 8356 3358 8393
      3360 8416 3365 8419 3365 8422 3363 8423
      3363 8424 3365 8424 3384 8394
TIME...MOT...LOC 1946Z 271DEG 9KT 3394 8368 3383 8381
          3363 8409

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:43 AM EDTSpecial Weather StatementFFCStewart32 min
Jul 4, 12:45 PM EDTSpecial Weather StatementFFCLumpkin, White45 min
Jul 4, 1:30 PM EDTSpecial Weather StatementFFCWhite30 min
Jul 4, 1:37 PM EDTSpecial Weather StatementFFCBarrow23 min
Jul 4, 1:54 PM EDTSpecial Weather StatementFFCMonroe36 min
Jul 4, 1:59 PM EDTSpecial Weather StatementFFCFulton46 min
Jul 4, 2:02 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett43 min
Jul 4, 2:26 PM EDTSevere Thunderstorm WarningFFCTowns34 min
Jul 4, 2:30 PM EDTSpecial Weather StatementFFCLamar30 min
Jul 4, 2:32 PM EDTSpecial Weather StatementFFCMonroe28 min
Jul 4, 2:45 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett30 min
Jul 4, 2:48 PM EDTSpecial Weather StatementFFCCarroll42 min
Jul 4, 2:58 PM EDTSpecial Weather StatementFFCClarke, Oconee32 min
Jul 4, 3:01 PM EDTSpecial Weather StatementFFCBaldwin, Butts, Hancock, Jones, Lamar, Monroe and 3 more44 min
Jul 4, 3:11 PM EDTSpecial Weather StatementFFCBarrow34 min
Jul 4, 3:18 PM EDTSpecial Weather StatementFFCWilkinson27 min
Jul 4, 3:22 PM EDTSpecial Weather StatementFFCMurray, Whitfield23 min
Jul 4, 3:34 PM EDTSpecial Weather StatementFFCHeard26 min
Jul 4, 3:39 PM EDTSpecial Weather StatementFFCMorgan, Oglethorpe36 min
Jul 4, 3:43 PM EDTSpecial Weather StatementFFCFayette32 min
Jul 4, 3:46 PM EDTSpecial Weather StatementFFCRockdale, Walton44 min
Jul 4, 3:53 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson37 min
Jul 4, 4:16 PM EDTSpecial Weather StatementFFCHenry29 min
Jul 4, 4:19 PM EDTSpecial Weather StatementFFCGreene, Taliaferro26 min
Jul 4, 4:32 PM EDTSpecial Weather StatementFFCMeriwether28 min
Jul 4, 4:36 PM EDTSpecial Weather StatementFFCWalton24 min
Jul 4, 4:44 PM EDTSevere Thunderstorm WarningFFCWilkes31 min
Jul 4, 4:55 PM EDTSpecial Weather StatementFFCCobb35 min
Jul 4, 4:57 PM EDTSpecial Weather StatementFFCNewton33 min
Jul 4, 4:58 PM EDTSpecial Weather StatementFFCFannin, Union32 min
Jul 4, 5:08 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton37 min
Jul 4, 5:15 PM EDTSpecial Weather StatementFFCWhitfield30 min
Jul 4, 5:23 PM EDTSevere Thunderstorm WarningFFCFannin, Union37 min
Jul 4, 5:24 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson36 min
Jul 4, 5:28 PM EDTSpecial Weather StatementFFCBartow, Floyd32 min
Jul 4, 5:53 PM EDTSpecial Weather StatementFFCBartow37 min
Jul 4, 5:54 PM EDTSpecial Weather StatementFFCDeKalb51 min
Jul 4, 5:59 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union31 min
Jul 4, 6:02 PM EDTSpecial Weather StatementFFCLaurens, Treutlen43 min
Jul 4, 6:18 PM EDTSpecial Weather StatementFFCCherokee, Paulding27 min
Jul 4, 6:31 PM EDTSpecial Weather StatementFFCForsyth, Lumpkin, White29 min
Jul 4, 6:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Jul 4, 6:48 PM EDTSpecial Weather StatementFFCDade, Walker27 min
Jul 4, 6:49 PM EDTSpecial Weather StatementFFCBleckley26 min
Jul 4, 7:03 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Lumpkin, White27 min
Jul 4, 7:13 PM EDTSpecial Weather StatementFFCBartow, Gordon, Paulding32 min
Jul 4, 7:15 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker30 min
Jul 4, 7:16 PM EDTSpecial Weather StatementFFCFloyd29 min
Jul 4, 7:45 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Haralson, Paulding, Polk45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.